Alert archive / Texas / Beach Hazards Statements in 2018
Beach Hazards Statement 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Jun 19, 2018, 3:35 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2018, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 20, 2018, 10:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
594 WHUS44 KHGX 192035 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 335 PM CDT Tue Jun 19 2018 ...Beach Hazard Statement is in Effect... .Expect hazardous conditions to persist along the coast into Wednesday. Look for elevated surf, elevated water levels and a high risk of rip currents. TXZ436>438-200445- /O.CAN.KHGX.RP.S.0018.000000T0000Z-180620T0100Z/ /O.NEW.KHGX.BH.S.0003.180619T2035Z-180620T2100Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 335 PM CDT Tue Jun 19 2018 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Houston/Galveston has issued a Beach Hazards Statement for elevated surf, water levels and a high risk of rip currents, which is in effect through Wednesday afternoon. * HAZARDS...Elevated surf, water levels and a high risk of rip currents. * Timing...Through Wednesday afternoon. * LOCATION...Gulf facing shorelines. * POTENTIAL IMPACTS...Dangerous swimming conditions. Minor coastal flooding at the most susceptible locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Life threatening rip currents are likely in the surf zone. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. Heed the advice of lifeguards...beach patrol... flags and signs. Swim near a lifeguard. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
2 follow-up statements
950 WHUS44 KHGX 200909 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 409 AM CDT Wed Jun 20 2018 ...Beach Hazard Statement is in Effect... .Expect hazardous conditions to persist along the coast through mid day. Look for elevated surf, elevated water levels and a high risk of rip currents. TXZ436>438-202100- /O.CON.KHGX.BH.S.0003.000000T0000Z-180620T2100Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 409 AM CDT Wed Jun 20 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * HAZARDS...Rough surf, elevated water levels and a high risk of rip currents. * Timing...Through mid afternoon. * LOCATION...Gulf facing shorelines. * POTENTIAL IMPACTS...Dangerous swimming conditions. Minor coastal flooding at the most susceptible locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Life threatening rip currents are likely in the surf zone. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. Heed the advice of lifeguards...beach patrol... flags and signs. Swim near a lifeguard. A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
734 WHUS44 KHGX 202047 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 347 PM CDT Wed Jun 20 2018 ...Beach Hazard Statement is in Effect... .Expect hazardous conditions to persist along the coast through this evening. Look for elevated surf, elevated water levels and a high risk of rip currents. TXZ436>438-210300- /O.EXT.KHGX.BH.S.0003.000000T0000Z-180621T0300Z/ Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 347 PM CDT Wed Jun 20 2018 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * HAZARDS...Rough surf, elevated water levels and a high risk of rip currents. * Timing...Through this evening. * LOCATION...Gulf facing shorelines. * POTENTIAL IMPACTS...Dangerous swimming conditions. Minor coastal flooding at the most susceptible locations. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Life threatening rip currents are likely in the surf zone. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins... jetties and piers. Heed the advice of lifeguards...beach patrol... flags and signs. Swim near a lifeguard. A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Jun 19, 12:17 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 19, 12:17 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1217 PM CDT Tue Jun 19 2018
.AVIATION...
MVFR ceilings are mostly prevailing across the region early this
afternoon. We could see some of these lift later today in between
areas of rainfall...esp closer to the coast. With daytime
heating, we're starting to shra filling in on radar and expect
intermittent precip throughout the day. Bands are generally fast
moving and even the weaker shra can throw out some 20-30kt gusts.
Otherwise, kept TAFs short/generic and will amend as short term
trends are established. Model guidance, even the short term
guidance, hasn't been of much help as of late so prefer not to
chase those. 47
&&
.PREV DISCUSSION... /ISSUED 1024 AM CDT Tue Jun 19 2018/
UPDATE... Bands of heavier rains having a hard time making
inroads into SE TX this morning...with the favored areas remaining
just east and west of the CWA. Not planning on any major changes
with the fore- cast grids this morning as the potential is still
in place for a decent amount of rain this afternoon across the
coastal and near coastal counties. So far, we have not had a lot
of rain, perhaps averaging one tenth of an inch with isolated
amounts of one half to one inch in the FFA area. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 83 74 86 74 90 / 70 40 60 40 40
Houston (IAH) 81 76 85 77 89 / 80 50 70 40 60
Galveston (GLS) 83 81 85 82 86 / 80 70 60 30 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 PM CDT this evening for the following
zones: Brazoria Islands...Chambers...Coastal Brazoria...
Coastal Galveston...Coastal Harris...Coastal Jackson...
Coastal Matagorda...Fort Bend...Galveston Island and
Bolivar Peninsula...Inland Brazoria...Inland Galveston...
Inland Harris...Inland Jackson...Inland Matagorda...
Matagorda Islands...Southern Liberty...Wharton.
High Rip Current Risk until 8 PM CDT this evening for the
following zones: Brazoria Islands...Matagorda Islands.
High Rip Current Risk until 8 PM CDT this evening for the
following zones: Galveston Island and Bolivar Peninsula.
Coastal Flood Advisory until 3 PM CDT this afternoon for the
following zones: Galveston Island and Bolivar Peninsula.
GM...Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM.
Small Craft Advisory until 10 AM CDT Wednesday for the following
zones: Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
&&Hazardous weather outlook, Jun 19, 5:32 AM CDT, 10 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 532 AM CDT Tue Jun 19 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-201045- Austin-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk- San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington- Wharton- 532 AM CDT Tue Jun 19 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible today. Locally heavy rain will be possible as rain bands move across the area. This may result in flash flooding along the coast where rain may move repeatedly across the same area. Tropical funnel clouds may also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms will be possible through Thursday. Locally heavy rain will be possible and may result in minor flooding. Tropical funnel clouds may also be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain totals or any flooding observed to the National Weather Service. TXZ436>438-201045- Brazoria Islands-Galveston Island and Bolivar Peninsula- Matagorda Islands- 532 AM CDT Tue Jun 19 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be possible today. Locally heavy rain will be possible as rain bands move across the area. This may result in flash flooding along the coast where rain may move repeatedly across the same area. Tropical funnel clouds may also be possible. A high rip current risk will exist along Gulf-facing beaches today. Minor tidal overwash will also be possible along Highway 87 in Bolivar Peninsula at times of high tide. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered to numerous showers and thunderstorms will be possible through Thursday. Locally heavy rain will be possible and may result in minor flooding. Tropical funnel clouds may also be possible. A high rip current risk will be possible along Gulf-facing beaches Wednesday. Minor tidal overwash will also be possible along Highway 87 in Bolivar Peninsula at times of high tide. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain totals or any flooding observed to the National Weather Service. GMZ330-335-350-355-370-375-201045- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 532 AM CDT Tue Jun 19 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Small Craft Advisories are in effect for elevated winds and waves today. Scattered to numerous showers and thunderstorms will be capable of locally heavy rainfall resulting in reduced visibilities, gusty winds, and funnel clouds or waterspouts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories are in effect for elevated winds and waves through Wednesday. Periods of showers and thunderstorms will be possible through Tuesday and will be capable of locally heavy rainfall resulting in reduced visibilities, gusty winds and funnel clouds or waterspouts. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to report any hazardous weather they observe to the Coast Guard or National Weather Service.
In the hours before
Special weather statement, Jun 19, 11:23 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT National Weather Service HOUSTON/GALVESTON TX 1123 AM CDT Tue Jun 19 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-201630- Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin- Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson- Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island and Bolivar Peninsula- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 1123 AM CDT Tue Jun 19 2018 With deep Gulf moisture in place, conditions are somewhat favorable for tropical funnel clouds. Funnel clouds in this environment are usually short lived and rarely reach the ground. However, if one is observed be prepared to seek shelter if it appears to descend to the ground as they can produce strong winds that can produce minor damage. Similarly, waterspouts are also possible and can be hazardous to mariners. If a waterspout is observed, move at a 90 degree angle from its apparent motion and seek shelter until it has passed or dissipates.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:33 AM CDT | Special Marine Warning | HGX | 27 min | |
| Jun 19, 2:19 AM CDT | Wind Advisory | HGX | Brazoria, Galveston, Matagorda | 8 hr |
| Jun 19, 3:51 AM CDT | Flash Flood Watch | HGX | Brazoria, Chambers, Fort Bend, Galveston, Harris, Jackson and 3 more | 15 hr |
| Jun 19, 4:08 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 11 hr |
| Jun 19, 1:25 PM CDT | Areal Flood Advisory | HGX | Fort Bend | 2 hr |
| Jun 19, 1:52 PM CDT | Flash Flood Warning | HGX | Austin, Fort Bend | 113 min |
| Jun 19, 2:09 PM CDT | Areal Flood Advisory | HGX | Fort Bend | 66 min |
| Jun 19, 2:09 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Waller | 3 hr |
| Jun 19, 2:31 PM CDT | Flash Flood Warning | HGX | Fort Bend, Harris, Waller | 3 hr |
| Jun 19, 4:00 PM CDT | Areal Flood Advisory | HGX | Fort Bend | 2 hr |
Nearby
Beach Hazards Statements in Texas, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.